It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Message Board

Posted by Dianna on October 25, 2000 at 17:18:50:

In Reply to: Re: Dilantin and alcohol posted by David on August 22, 2000 at 23:16:14:

I have been on Dilantin for almost a year now and when my neurologist first prescribed it, he looks at me with this stern look and says "DO NOT DRINK!" I immediately quit drinking, and then after a few follow-up visits, he lightened up a little. He said that I could have 1 1/2 servings of alcohol at a time, no more than 3 a week. There have only been a few occasions in the past year where I have even had THAT much but have decided I am done with drinking completely. The first couple of times I was fine, the last two (one of which was last week when my boyfriend and I were in Cancun) I only had one drink, seemed fine, and woke up the next morning with what felt like a major hangover, and a very fuzzy, "out-of-it" feeling. Since that is exactly how I felt the morning last year when I had my first grand mal seizure, I know it's definitely a bad thing and I rest until it goes away. I love fruity tropical mixed drinks as much as the next person but I have decided it's just not worth it and won't touch another drop ever!!


: what do you mean? on one occassion? as i understand it, consumption of alcohol while on dilantin could, over time, severely damage your liver. why? i don't know, specifically. the vague, but true, answers i've been given, such as 'It strains your liver', are not very helpful. furthermore, i don't know to what extent, if any, a person can modderately drink while on the drug without risk.

Follow Ups

All times are GMT -7. The time now is 09:25 AM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!